Pennsylvania, 2005

Wildfire in Pennsylvania, April 14, 2005

April 14, 2005 · NWS PHI · 1 event in 1 county or zone

A fire that started in a trailer then spread into the woods at the Pocono Mountain Campsite in Pocono Township during the evening of the 14th. It took a dozen firefighters from three township fire companies to extinguish the blaze.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A fire that started in a trailer then spread into the woods at the Pocono Mountain Campsite in Pocono Township during the evening of the 14th. It took a dozen firefighters from three township fire companies to extinguish the blaze. In addition to the trailer, another nearby structure was also damaged.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 14, 2:10 PM EST, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 14, 2:10 PM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EDT THU APR 14 2005

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...

FAIR WEATHER EXPECTED TO CONTINUE THROUGH THE SHORT TERM. HUGE HIGH
OVER QUEBEC WILL SLOWLY SINK SOUTHWARD OVER THE NEXT FEW DAYS. THE
RATHER DEEP LOW OFF THE NORTH CAROLINA COAST WILL KEEP A BRISK NE
FLOW OVER THE REGION AND ADJACENT COASTAL WATERS. BOTH THE NAM AND
GFS MODELS DEPICT A REINFORCING BATCH OF COOLER AIR MOVING SOUTHWARD
ACROSS REGION TONIGHT.  UNDER FAIR SKIES...THIS WILL CREATE MAX
TEMPS SOME FIVE DEGREES LOWER FOR FRIDAY AS COMPARED TO TODAYS
READINGS. MINIMUM RH READINGS AND SUSTAINED WINDS FOR FRIDAY REMAIN
JUST BELOW CRITERIA FOR ANY RED FLAG WATCHES ATTM.

FOR FRIDAY NIGHT...THE MIN TEMPS WILL BE SEVERAL DEGREES COLDER THAN
TONIGHTS READINGS. UNDER IDEAL CONDITIONS...INCLUDING DIMINISHING
WINDS...FROST AND FREEZE WOULD BE A POSSIBILITY FOR MANY AREAS. OUR
CURRENT FCST HAS SIDED ON KEEPING THE WINDS UP ACROSS THE REGION AS
THE HIGH WILL NOT CREST OVER OUR AREA UNTIL SATURDAY. IF THE WINDS
KEEP THINGS MIXED INTO THE NIGHT...OUR CURRENT MIN TEMP FCST MAY BE
TOO COLD FOR FRIDAY NIGHT. ALSO...MOST AREAS...INCLUDING THE
DELMARVA...HAVE HAD SEVERAL NIGHTS ALREADY THIS WEEK WITH MIN TEMPS
ABOUT AS COLD AS WE ARE FORECASTING ON FRIDAY NIGHT. SO WE HAVE
DECIDED TO HOLD OFF ON ISSUING ANY FLAGS FOR COLD TEMPERATURES FOR
NOW. MIDNIGHT SHIFT WILL GIVE IT A LOOK AND REFINE THINGS IF
NECESSARY.

CLEAR SKIES AND TEMPS CLOSE TO CLIMATE NORMS EXPECTED SATURDAY AND
SATURDAY NIGHT AS THE HIGH MOVES OVER OUR AREA.

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...
SHARP H5 RIDGE THAT HAS BROUGHT THE DRY WEATHER IN THE SHORT TERM
WILL HAVE FLATTENED OUT TO THE WEST OF US BY 12Z SUNDAY. THE STRONG
SFC HIGH WILL HAVE SUNK TO OUR SOUTH BY THEM...AS PORTRAYED BY THE
12Z GFS. BROAD RIDGE OVER THE CENTRAL STATES WILL MOVE EASTWARD AND
KEEP THE FAIR WEATHER ACROSS THE REGION INTO TUESDAY ALONG WITH
SLOWLY CLIMBING TEMPERATURES THROUGH THE PERIOD. AS THE HUMIDITY
SLOWLY CLIMBS NEXT WEEK I DECIDED TO KEPT THE SLIGHT CHC FOR SHOWERS
IN THE WED PERIOD...AND INTRODUCE CHC POPS FOR WED NIGHT AS HPC
PROGGED FRONTAL SYSTEM SAGS ACROSS REGION. TEMPS...NOT CHANGED TOO
MUCH FROM PREVIOUS FCST WITH READINGS SIMILAR TO HPC PROGS.

&&

.AVIATION...
LOW PRES EXPECTED TO GET ORG ALONG CAROLINA COAST AND SEND SOME
MOISTURE N. LESS THAN VFR COND XPCTD TO REMAIN S OF FA. WND SHLD
BECOME GUSTY FM NE TMRW, THEN DCRS DURING THE EVE AS STORM MOVES E
INTO ATLANTIC WATERS.

&&

.MARINE...
WINDS AND SEAS SHLD SLOWLY INCRS OVERNIGHT AND REACH THEIR PEAK
TMWR. HAVE GONE WITH GUIDANCE AND INTRO SEAS UP TO 14 FT IN S FA
WATERS. GUIDANCE HAS BEEN CONSISTENT WITH THESE HIGH SEAS RUN TO
RUN. HAVE HOISTED GALE WRNGS LITTLE EGG INLET AND S, INCLDG LWR DE
BAY. SMALL CRAFT ADVISORY WILL COVER UPPER DE BAY AND OCEAN WATERS
NORTH OF LITTLE EGG INLET.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORIES TONIGHT FOR ANZ450-451 AND ANZ430.
         GALE WARNING TONIGHT FOR ANZ452>455.

SHORT/LONG TERM...OHARA
AVIATION/MARINE/FIRE WEATHER...WOODWORTH
Hazardous weather outlook, Apr 14, 3:30 AM EST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 AM EDT THU APR 14 2005

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-150830-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
430 AM EDT THU APR 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW
JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...

THE RECENT PERSISTENT DRY WEATHER OVER THE PAST SEVERAL DAYS WILL
CONTINUE TODAY AND CAUSE INCREASED FIRE DANGER CONDITIONS THROUGHOUT
THE AREA. FOR DETAILS SEE THE FIRE WEATHER FORECAST FWFPHI.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

DRY FIRE WEATHER WEATHER CONDITIONS WILL CONTINUE FOR MUCH OF THE
DAY TWO THROUGH SEVEN PERIOD. ALSO, STRENGTHENING NORTHEAST WINDS
WILL BE GUSTING AS HIGH AS 30 TO 35 MILES AN HOUR ALONG THE SOUTHERN
NEW JERSEY AND DELAWARE COASTS LATER TONIGHT AND ESPECIALLY FRIDAY.

HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Monroe

When
April 14, 7:30 PM EST to 9:00 PM EST
Where
Monroe forecast zone
Reported by
NEWSPAPER
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442662.